Follow
Share

One of the social workers where my mom goes to senior day care said it can help with behavioral issues. My mom is really agitated and defensive, paranoid, grouchy (she's on an antidepressant, and is better on that than before she was on it, but it doesn't help the negative/grouchy/angry/paranoid stuff. I was wondering if anyone else has seen it help a dementia patient. Thanks!

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Thank you so much, Maria. I know her doctor - at the senior center that's kind of taken over her medical care, through Medicaid - will look into the interactions and I will do my due diligence, too and speak to my own pharmacist. It's very encouraging to hear that your mom has been calm and pleasant on the drug - I would love for my mom to feel some peace and for her to not be so angry at me all the time - for things that either never happened or that she's twisted into a conspiracy (like my selling her car 3 years ago, which she agreed to at the time and now says I did without her permission). We would both be so much happier if she wasn't angry all the time. Thank you again!! This has given me hope!
Helpful Answer (0)
Report

I just re-read your statement. Make sure before you put your mom on it that it won't cause a bad reaction with the anti-depressant your mom is currently on. I am not sure what other medications your mom is taking. Just make sure that none of them will badly react with the Depakote before giving it to her. I've been told that Depakote usually doesn't have bad drug interactions though.
Helpful Answer (1)
Report

Hi Laurie. I know exactly what you are going through. I am facing the same thing with my own mother. She is 80 years old and has severe mood swings. Yesterday I got the prescription for Depakote and the pharmacist explained exactly how the medication works and told me it will not make my mom paranoid or make her hallucinate. I started using it, and so far she has remained calm and pleasant. I will continue using this medication because others have failed in the past. I would say to you to use the medication and see what happens. It has worked for me so far.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.